Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2005, 5:01 PM CDT for Greene County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2005, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 10, 2005, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Greene County, MO
The radar
The Springfield radar (KSGF), 11 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:07 PM CDT | TSTM WND GST 60 | Sgf Downtown Arpt, MO | LARGE LIMBS BLOWN FROM TREES. CORRECTED LOCATION |
| Jul 10, 5:17 PM CDT | TSTM WND DMG | 3 Se Willard, MO | NUMEROUS TREES DOWN ALONG HWY O EAST OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1081 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 102203
SVRSGF
MOC077-102245-
/O.NEW.KSGF.SV.W.0150.050710T2201Z-050710T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SUN JUL 10 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 545 PM CDT.
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
BETWEEN SPRINGFIELD AND STRAFFORD...AND MOVING WEST NORTHWEST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR WILLARD BY 540 PM CDT.
THE TOWNS OF EBENEZER...GLIDEWELL AND CAVE SPRINGS ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM. NORTHERN SECTIONS OF THE CITY OF
SPRINGFIELD WILL BE IMPACTED BY THIS STORM THROUGH 520 PM.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 74 AND 86.
LAT...LON 3719 9313 3726 9311 3742 9337 3733 9350
3727 9352
$$
CRAMER3 follow-up statements
000
WWUS53 KSGF 102220
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
518 PM CDT SUN JUL 10 2005
MOC077-102245-
/O.CON.KSGF.SV.W.0150.000000T0000Z-050710T2245Z/
GREENE MO-
518 PM CDT SUN JUL 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL
545 PM CDT...
AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST EAST OF THE OZARK
EMPIRE FAIRGROUNDS...AND MOVING NORTHWEST AT 10 MPH.
AT 510 PM...60 MPH WINDS DOWNED A FEW TREES ACROSS NORTHERN SECTIONS
OF SPRINGFIELD.
NORTHERN SECTIONS OF THE CITY OF SPRINGFIELD WILL CONTINUE TO BE
AFFECTED BY THIS STORM.
THE SEVERE THUNDERSTORM WILL BE...
NEAR WILLARD BY 545 PM CDT.
THE TOWNS OF GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 78 AND 83.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3722 9320 3728 9317 3741 9331 3738 9344
3729 9346
$$
CRAMER000 WWUS53 KSGF 102231 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 530 PM CDT SUN JUL 10 2005 MOC077-102245- /O.CON.KSGF.SV.W.0150.000000T0000Z-050710T2245Z/ GREENE MO- 530 PM CDT SUN JUL 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR GREENE COUNTY UNTIL 545 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF WILLARD...AND MOVING NORTHWEST AT 15 MPH. THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS ACROSS NORTH SPRINGFIELD. TREE DAMAGE HAS BEEN OBSERVED. THE SEVERE THUNDERSTORM WILL BE... NEAR WILLARD BY 540 PM CDT. THE TOWNS OF GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE MARKERS 75 AND 77. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3723 9329 3730 9324 3741 9335 3730 9352 $$ CRAMER
000 WWUS53 KSGF 102245 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 545 PM CDT SUN JUL 10 2005 MOC077-102255- /O.EXP.KSGF.SV.W.0150.000000T0000Z-050710T2245Z/ GREENE MO- 545 PM CDT SUN JUL 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR GREENE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 544 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3723 9329 3730 9324 3741 9335 3730 9352 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:37 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 2:37 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 237 PM CDT SUN JUL 10 2005 .DISCUSSION... 12Z KSGF SOUNDING INDICATED A SIGNIFICANT INCREASE IN MOISTURE CONTENT ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. THE COMBINATION OF THIS INCREASE IN MOISTURE AND DAYTIME HEATING HAS TRIGGERED A FEW SHOWERS AND THUNDERSTORMS FROM ARKANSAS INTO SOUTHERN MISSOURI. THERE IS A SLIGHT CHANCE THAT A COUPLE OF THESE STORMS COULD BECOME MARGINALLY SEVERE. 100 MB MIXED LAYER CAPES HAVE INCREASED TO AROUND 1200 J/KG...WHILE PRECIPITAL WATER VALUES HAVE SHOT UP TO OVER 1.50 INCHES ALONG AND SOUTH OF I-44. DECENT MID LEVEL MOISTURE WITHIN THE 350 - 600 MB LEVEL WILL ALLOW FOR ENHANCED UPDRAFTS. THIS ACTIVITY WILL DISSIPATE LATE THIS AFTERNOON AS DAY TIME HEATING CONCLUDES. HURRICANE DENNIS HAS BECOME A MAJOR HURRICANE AND CURRENTLY (1930Z) MAKING LAND FALL BETWEEN PENSACOLA AND NAVARRE BEACHES IN FLORIDA. ITS BECOMING MORE LIKELY THAT THE REMNANTS OF DENNIS WILL LIKELY AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI BY TOMORROW MORNING. THE WESTERN EXTENT OF THESE SHOWERS AND THUNDERSTORMS IS STILL SOMEWHAT OF A QUESTION MARK...HOWEVER...THE GFS HAS BEEN VERY CONSISTENT WITH BRINGING SOME PRECIP AS FAR WEST AS THE HIGHWAY 65 CORRIDOR. WENT AHEAD AND INCREASED POPS IN THE CATEGORICAL RANGE FOR SOUTH CENTRAL AND CENTRAL MISSOURI...AND LEFT CHANCE POPS GOING FOR THE SPRINGFIELD AREA...WITH SLIGHTS BACK TO THE WEST. HEAVY RAINFALL IS JUST WHAT SOUTH CENTRAL AND CENTRAL MISSOURI NEEDS AS THIS AREA HAS BEEN DEALING WITH DROUGHT CONDITIONS FOR A COUPLE OF MONTHS NOW. DUE TO THE EXTREME DRYNESS OF SOILS AND VEGETATION IN THIS AREA...I WILL NOT BE ISSUING A FLOOD WATCH. HOWEVER...I CANT COMPLETELY RULE OUT A FLASH FLOOD OR TWO IF RAINFALL RATES BECOME INTENSE. ALSO...THE DURATION OF THE RAIN COULD CONTINUE INTO TUESDAY AS THE UPPER RIDGE OVER THE GREAT LAKES AREA CAUSES DENNIS TO STALL OUT SOMEWHERE OVER THE OHIO AND MID MISSISSIPPI RIVER VALLEYS. THE GFS IS SHOWING A SIGNAL THAT A SHORTWAVE WILL ROUND THE WESTERN EDGE OF THE CLOSED OFF CIRCULATION FROM DENNIS...AND PROVIDE THE REGION WITH ANOTHER SHOT OF RAIN LATE WEDNESDAY. GIVEN PRECIPITAL WATER VALUES IN THE 1.8 OR GREATER RANGE OVER SOUTH CENTRAL AND CENTRAL MISSOURI...THIS TYPE OF FORCING WOULD DEFINITELY SQUEEZE OUT ANOTHER GOOD ROUND OF SHOWERS AND THUNDER. BEYOND THURSDAY AND HEADING INTO THE WEEKEND...THE CIRCULATION ASSOCIATED WITH DENNIS IS EXPECTED TO GRADUALLY RETROGRADE BACK INTO THE OZARKS AS A SHEAR AXIS. I DIDNT RAISE POPS FOR THIS PERIOD FOR THE SAKE OF CONSISTENCY AND THE LACK OF CONFIDENCE IN THIS SOLUTION...HOWEVER...THE OVERNIGHT FORECASTER MAY WANT TO TAKE A SECOND LOOK AT INCREASING POPS FOR THURSDAY INTO THE WEEKEND GIVEN THE MOISTURE CONTENT EXPECTED ALONG THE SHEAR ZONE. && .AVIATION... IN THE TAFS...I INCLUDED A VCSH MENTION FOR THE SPRINGFIELD AIRPORT FOR THIS AFTERNOON. JOPLIN REMAINS POSITIONED IN THE DRY AIRMASS...THEREFORE THE JOPLIN AIRPORT SHOULD REMAIN DRY WITH VFR CONDITIONS THROUGH THE NEXT 24 HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. CRAMER
Hazardous weather outlook, Jul 10, 12:50 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CDT SUN JUL 10 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1250 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER AREAS OF THE MISSOURI OZARKS THIS AFTERNOON. DISCUSSION: INCREASING MOISTURE CONTENT ALONG WITH AFTERNOON DESTABILIZATION WILL TRIGGER SCATTERED THUNDERSTORMS THIS AFTERNOON. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARD WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ITS BECOMING MORE LIKELY THAT SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS WILL AFFECT PORTIONS OF SOUTH CENTRAL AND CENTRAL MISSOURI. THE WESTERN EDGE OF THIS ACTIVITY IS STILL QUESTIONABLE...HOWEVER...IT APPEARS AS THOUGH PRECIPITATION IS POSSIBLE AS FAR WEST AS AREAS ALONG A LINE FROM BRANSON TO SPRINGFIELD TO VERSAILLES. NO SEVERE STORMS ARE EXPECTED. THIS PRECIPITATION WILL BEGIN TO AFFECT SOUTHERN MISSOURI MONDAY MORNING...AND CONTINUE INTO TUESDAY. LOCALLY HEAVY RAIN IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Special weather statement, Jul 10, 1:57 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT SUN JUL 10 2005 MOZ090-095-102000- CHRISTIAN-GREENE- 157 PM CDT SUN JUL 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND GREENE COUNTIES UNTIL 300 PM CDT... AT 151 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CLEVER AND NEAR REPUBLIC...AND MOVING NORTHWEST AT 10 MPH. THESE STORMS WILL BE... NEAR CLEVER BY 205 PM CDT. 5 MILES SOUTHWEST OF REPUBLIC BY 220 PM CDT. NEAR BILLINGS BY 235 PM CDT. SMALL HAIL...AND DOWNBURST WINDS OF 40 TO 50 MPH MAY BE POSSIBLE WITH THESE STORMS. CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL IS ALSO EXPECTED AS THESE STORMS PASS OVER REPUBLIC AND CLEVER. BOOKBINDER
Local storm report, Jul 10, 4:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT SUN JUL 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N CLEVER 37.04N 93.48W
07/10/2005 0.25 INCH CHRISTIAN MO PUBLIC
VERY HEAVY RAIN LASTING FOR 10 MINUTES REDUCED
VISIBILITIES TO LESS THAN 1/16 OF A MILE.
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 22 min |
| Jul 10, 5:40 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.